MAUDE Adverse Event Report: Ethicon Endo-Surgery, LLC. ECHELON CIRCULAR; STAPLE, IMPLANTABLE

Ethicon Endo-Surgery, LLC. ECHELON CIRCULAR; STAPLE, IMPLANTABLE
Catalog Number CDH31P
Medical Device Problem Codes Failure to Fire (2610); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Hematoma (1884); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).\ date sent: 9/24/2026.\ d4 batch # unk.\ attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.\ \ the manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.\ \ this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.\ \ attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: \ \ 1.Regarding \" hematoma near the area to be staple\", how was the patient treated/addressed?\ \ 2.Could you please provide more details about the type of oozing (leak, bleeding, other)?\ \ 3.How was the bleeding controlled?\ \ 4.How much blood was lost (ml)?\ \ 5.Did the patient require a transfusion?\ \ 6.How was the bleeding addressed?\ \ 7.Could you please clarify if there were any patient consequences?\ \ 8.Could you please clarify if there were any change in the post-operative care of the patient as a result of the event?.
 
Event or Problem Description
It was reported that during an unknown surgery when they were about to fire cdh31p, the instrument didn't sound or vibrate.A green check mark appeared but no effect on the tissue were noticed.They tried to change battery by opening another instrument and replacing that battery, but with no change in effect.They took out the instrument and replaced it with a new one, then it worked fine.\ \ was there any reported patient or user harm? yes.\ did the patient/user require any medical or surgical intervention as a result of the event? unknown.\ did the patient/user require extended hospitalization as a result of the event? unknown.\ what is the patient¿s/user¿s status/outcome following the event? hematoma near the area to be stapled during the swap of instruments.\ was there a significant delay? yes.\ how long was the delay (minutes)? 30.

Brand Name
ECHELON CIRCULAR
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR  00969
Manufacturer (Section G)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
PR  
+1(303)552-6892
MDR Report Key50883436
Report Number3005075853-2026-07939
Device Sequence Number10717945
Product Code GDW
UDI-Device Identifier10705036015390
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K163523
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCDH31P
Device Lot NumberA99N6C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/20/2026
Initial Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/19/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown